Hi all! I've had asthma and an albuterol inhalor for about twelve years. It works really well for me, but i get all shaky and weak after i take it. Running and writing are out of the question for at least half an hour afterwords. What can i do to counteract the affects?
That's pretty typical....I use it before I jog but have found that I really don't have much of a reaction if I start jogging at 15 minutes after...if I wait much longer I'll start having the shakes....but that's the only time I use it unless some odd aberation occurs...like this spring a couple of times at night I woke up having trouble breathing. And then I did have shakes, etc after using the albuterol...was not realistic to go job at 3;30 AM! good look...
My mom was the same way, they switched her to the generic brand and that helped enough for her to be happy. The doctor told her if it didnt work or if it started back up again that they would start a trial and error thing in finding something else for her.
She never needed to do that. But that would mean other meds are available for you and your doctor to look into.
I'd suggest Xopenex, but it doesn't come in an inhaler form. You will have to use it with a nebulizer. I prefer it over Albuterol for my two girls. It is some how Albuterol but chemically altered to not have some of the bothersome side effects, like the jitters and excessive heart rate. Ask your doctor about it.
I AM MY KIDS MOM
Last edited by BYHOPE1113; 08-03-2005 at 03:04 PM.
Can't wait, this is the best news. Xopenex is so much better for my daughters than Albuterol. My four year old says she feels like she's falling and she's jittery and shaking when I have to use the Albuterol because we don't have access to the Neb at home.
That is a normal reaction, and there really isn't anything out there to relieve that. Albuteral increases the blood flow therefore causes that kind of reaction in most people. I have used it most of my life, and sometimes I get the shakes and sometimes I don't, it just depends on how deep you breath it in. Don't worry, it won't hurt you, I just sit down and let my body relax and after about 20 mins I am fine again.
There is really nothing you can do but wait for the effects to go away, if you are feeling shaky or tired, that is a sign that the albuteral is working. If I feel too bad after a treatment, I just go and lay down for about 20 mins. it really helps!
I am 52 and was diagnoised 9 years ago with stress induced asthma. I just had a horrible experience in the emergency room the other night. I had a bad allergic reaction to something and my neck and chest broke out in hives. My husband took me to the emergency room. They put in an IV and injected benedryl and albuetrol. I had a bad reaction to the albuetrol. I had a flush sensation from the top of my head to my shoulders. I could immediately taste it in my mouth. I began to shake uncontrolably and from the tips of my fingers to just past my wrists began to tingle. Then, to make matters worse I felt that I couldn't catch my breath. I really thought I was going to die. It has been almost 20 hours and I am still feeling the effects of the albuetrol. I spoke to a pharmacist and he told me that some people react to albuetrol in this way. He said it takes a while for the drug to get out of your system. It was the scariest thing I have ever experienced. Has anyone else ever had this experience?
I am currently carrying around an inhaler with Xopenex. One puff of Albuterol sends me off the deep end - I get uncontrollable shakes in my whole body and my heart starts pounding. This lasts about half an hour, but after that I can breathe freely. My reaction to Xopenex is much less - a few small tremors in my arms and legs that are gone in 5-10 minutes. I highly recommend Xopenex though it is more $$$.